MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion and tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.After transseptal puncture, a double curve watchman access system (was) was inserted with a pigtail catheter.The left atrial appendage (laa) was unable to be accessed, so the double curve and pigtail were removed.The pigtail catheter and an anterior curve was were inserted; however, the anterior curve was kinked, so the anterior curve was and pigtail were removed.A new transseptal puncture was performed to better align with the laa.A new anterior curve was and pigtail were inserted.Good position for deployment was achieved, and a watchman laa closure device and delivery system (wds) was inserted and the closure device was deployed.The position did not meet release criteria so the device was recaptured.The pigtail was reinserted and good position was achieved again.A new watchman closure device was inserted, but the position was lost and the device was removed and replaced with a pigtail.The pigtail catheter was used to take another contrast injection and showed no signs of perforation.More manipulation was attempted to get to a desirable position, and another contrast shot was taken and staining of the pericardium was noted.An effusion was confirmed at this time.Heparin was reversed, the was and pigtail were pulled back to the inferior vena cava, and a pericardiocentesis was performed.After draining the blood and stabilizing the patient, the patient was moved to the operating room for a pericardial window procedure to further assess the effusion.No further interventions were performed.The patient has been discharged.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10943320
Report Number2134265-2020-16661
Device Sequence Number16998937
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025328034
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/04/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR